Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online
Ask a Urologist   »  

Have bladder infection caused by bacteria which is difficult to kill. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 495 Questions
I have a bladder infection. My Dr. said it was caused by 2 bacteria: E coli and another one that I cannot remember. The second bacteria he said was difficult to kill. What could that bacteria be?
Posted Thu, 5 Sep 2013 in Urinary and Bladder Problems
Answered by Dr. Aditya Bhabhe 58 minutes later
Brief Answer:
Possibilities: ESBL; MRSA; VRE or MBL Bacteria

Detailed Answer:
HI there

Thanks for the query.

Certain variants of bacteria produce enzymes which can inactivate the commonly used antibiotics. These bacteria are often sensitive to only 1 or 2 powerful antibiotics.

The most common type is known as ESBL bacteria which produce enzyme known as beta lactamase.
There are other variants as well such as MRSA (methicillin resistant); VRE (vancomycin resistant) and MBL bacteria.

The treatment for such infections usually involves an extended therapy (10-21 days) of the appropriate antibiotic which may have to be administered intravenously.

Hope this was helpful.
Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor